Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 29, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 1, 2018, 1:10 PM CDT for Marquette County, Wisconsin. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2018, 1:10 PM CDT (18:10 UTC)
- Expired
- Jul 1, 2018, 1:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marquette County, WI
The radar
The Milwaukee radar (KMKX), 115 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 1:29 PM CDT | TSTM WND DMG | 4 E Westfield, WI | 5 TREES DOWN IN THE NORTHERN PORTION OF MARQUETTE COUNTY. RELAYED BY COUNTY DISPATCH. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:04 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
278
WUUS53 KMKX 011810
SVRMKX
WIC077-011845-
/O.NEW.KMKX.SV.W.0029.180701T1810Z-180701T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
110 PM CDT SUN JUL 1 2018
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Marquette County in south central Wisconsin...
* Until 145 PM CDT.
* At 106 PM CDT, a severe thunderstorm was located 8 miles northeast
of Wisconsin Dells, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Montello, Westfield, Packwaukee, Oxford, Endeavor, Neshkoro, Glen
Oak, Briggsville and Harrisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 700 PM CDT for south central
Wisconsin.
LAT...LON 4388 8917 4387 8920 4381 8919 4364 8948
4364 8960 4384 8960 4398 8941 4398 8917
TIME...MOT...LOC 1806Z 227DEG 33KT 4368 8964
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
SPM4 follow-up statements
479
WWUS53 KMKX 011816
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
116 PM CDT SUN JUL 1 2018
WIC077-011845-
/O.CON.KMKX.SV.W.0029.000000T0000Z-180701T1845Z/
Marquette WI-
116 PM CDT SUN JUL 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR MARQUETTE COUNTY...
At 115 PM CDT, a severe thunderstorm was located 7 miles south of
Westfield, or 15 miles north of Portage, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Montello, Westfield, Packwaukee, Oxford, Endeavor, Neshkoro, Glen
Oak, Briggsville and Harrisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 700 PM CDT for south central
Wisconsin.
LAT...LON 4388 8917 4387 8920 4381 8919 4364 8948
4364 8960 4384 8960 4398 8941 4398 8917
TIME...MOT...LOC 1815Z 230DEG 42KT 4378 8948
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
WOOD894
WWUS53 KMKX 011826
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
126 PM CDT SUN JUL 1 2018
WIC077-011845-
/O.CON.KMKX.SV.W.0029.000000T0000Z-180701T1845Z/
Marquette WI-
126 PM CDT SUN JUL 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR MARQUETTE COUNTY...
At 126 PM CDT, a severe thunderstorm was located near Montello, or 16
miles south of Wautoma, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Montello, Westfield, Packwaukee, Oxford, Endeavor, Neshkoro, Glen
Oak, Briggsville and Harrisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 700 PM CDT for south central
Wisconsin.
LAT...LON 4388 8917 4387 8920 4381 8919 4364 8948
4364 8960 4386 8955 4398 8941 4398 8917
TIME...MOT...LOC 1826Z 231DEG 33KT 4384 8939
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
WOOD986
WWUS53 KMKX 011836
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
136 PM CDT SUN JUL 1 2018
WIC077-011845-
/O.CON.KMKX.SV.W.0029.000000T0000Z-180701T1845Z/
Marquette WI-
136 PM CDT SUN JUL 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR EASTERN MARQUETTE COUNTY...
At 136 PM CDT, a severe thunderstorm was located 7 miles north of
Montello, or 10 miles south of Wautoma, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Montello, Packwaukee, Neshkoro, Glen Oak and Harrisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 700 PM CDT for south central
Wisconsin.
LAT...LON 4388 8917 4387 8920 4381 8919 4370 8938
4374 8948 4385 8941 4398 8941 4398 8917
TIME...MOT...LOC 1836Z 227DEG 33KT 4390 8930
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
WOOD985
WWUS53 KMKX 011843
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
143 PM CDT SUN JUL 1 2018
WIC077-011852-
/O.EXP.KMKX.SV.W.0029.000000T0000Z-180701T1845Z/
Marquette WI-
143 PM CDT SUN JUL 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARQUETTE COUNTY WILL
EXPIRE AT 145 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 700 PM CDT for south central
Wisconsin.
LAT...LON 4388 8917 4387 8920 4381 8919 4370 8938
4374 8948 4385 8941 4398 8941 4398 8917
TIME...MOT...LOC 1842Z 230DEG 40KT 4393 8922
$$
WOODWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:30 PM CDT, 40 minutes earlier.
Area forecast discussion, Jul 1, 12:30 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1230 PM CDT Sun Jul 1 2018
.UPDATE...Tornado Watch in place now until 7 pm. Strongest
rotational potential coincident with highest shear parameters and
building instability across northern cwa. This is also where
influence of potent negative tilt shortwave and upper jet
is highest. Dynamics a bit less favorable the further south and
southeast in our area. Updated forecast for trends and to include
the watch and severe potential.
PC
&&
.AVIATION(18Z TAFS)...Main story is severe thunderstorm potential
across the area through early this evening. A Tornado Watch is in
place until 00z. Main timing will be 17-19z across south central
WI and 19-22z or so across southeast WI. Winds will shift west in
the wake of the front with quieter weather settling in later this
evening and into Monday.
PC
&&
.PREV DISCUSSION... (Issued 952 AM CDT Sun Jul 1 2018)
UPDATE...No change to Excessive Heat Warning in the southeast
with plenty of clear air there with hot temps/dew points building
up. Stratus deck in the western cwa likely to thin and/or advect
northward with time as morning wears on. MLCAPE values up to 2000
j/kg across far southern WI. While some convection has developed
in nc IL we are looking back more to eastern IA/extreme southwest
WI as initiation point for the main activity. Meso progs show
17-19z for sc WI and 19-21z for the se as windows of greatest
concern for our area. SPC Slight Risk area still looks good.
PC
MARINE...No changes to Small Craft Advisory at this time. Boaters
should be alert for potentially hefty thunderstorms anywhere
between 2 PM and 5 PM.
PC
PREV DISCUSSION... (Issued 647 AM CDT Sun Jul 1 2018)
UPDATE...
The last of the showers are about gone early this morning, with
decreasing clouds as expected. This trend should allow temps to
warm toward forecast highs as well as give the atmosphere a chance
to recover from the overnight activity. The hot/humid conditions
and chance for afternoon storms is still on track for today.
AVIATION(12Z TAFS)...
VFR conditions are expected today and tonight, aside from briefly
lower cigs/vsbys possible in thunderstorms. A cold front will
approach today, moving through southern Wisconsin this evening.
Storms are likely ahead of the front, particularly this afternoon.
A few of the storms could be severe.
Scattered storms may linger along the cold front early this
evening, with dry weather and clearing skies then late evening
and overnight.
PREV DISCUSSION... (Issued 331 AM CDT Sun Jul 1 2018)
DISCUSSION...
Today and tonight...Forecast confidence is medium:
A cold front will approach today, with more showers and storms
likely ahead of the front. The main forecast concern today will
be how much debris from the overnight storms will survive into
this morning. There are signs of some holes developing in the
cloud cover early this morning. Any lingering clouds/showers will
impact temps for the day and also how much instability is
available for additional thunderstorm development later in the
day. It still seems there will be a big enough window of time for
the atmosphere to recover for storms to fire this afternoon.
Given the position of the front and also based on mesoscale
models, it seems the better chance for afternoon storms will be
from around Madison eastward. Any storms that do develop will
have the potential to become severe. SPC is maintaining a Slight
Risk for severe storms across the higher chance areas, with a
Marginal Risk west of Madison.
Warmest afternoon temps will be in the east today where there
will be more time for heating before storms arrive. Temps aloft
will be warmest in the east too, being farther away from the cold
front. With a humid airmass in place, high temps around 90 in the
east should result in heat indices around or a little above 100
degrees. Thus decided to leave the Excessive Heat Warning in
places for the southeast counties.
There could be a few more showers/storms right along the cold
front early this evening, but the bulk of activity will have
likely moved east by then. Dry weather is then likely by mid/late
evening as the cold front exits southern Wisconsin. Clearing skies
are likely overnight.
Sunday night through Tuesday night...Forecast confidence is high.
High pressure settles across the Great Lakes, stretching west
across southern Wisconsin. This should be a dry period with temps
remaining on the warm side. Dewpoints will lower from their very
elevated levels of the last few days. Readings should be down in
the lower to mid 60s. A lake breeze both Monday and Tuesday will
keep it cooler in the east.
Wednesday and Thursday...Forecast confidence is high.
The heat and moisture build once again. The model soundings are
showing enough CAPE with a weak enough cap to fire off some
diurnal showers and thunderstorms Wednesday. Deep layer shear
will be very weak, so little organization to what develops. May be
a good day to view nice looking TCU and CBs. This activity should
diminish with sunset, so any firework shows on the 4th may be ok.
A cold front drops in from the north Thursday. Too early to tell
with confidence what intensity any thunderstorm activity will be
with this boundary. We could see some decent CAPE, but the shear
profile is looking rather weak. That front exits to the south
Thursday evening with high pressure and dry weather moving in.
Friday through Sunday...Forecast confidence is medium.
High pressure looks to dominate by the end of the week with cooler
temperatures finally pushing back in. It looks dry for this
period.
AVIATION(09Z TAFS)...
VFR conditions are expected today and tonight, aside from briefly
lower cigs/vsbys possible in thunderstorms. A cold front will
approach today, moving through southern Wisconsin this evening.
Storms are likely ahead of the front, particularly this afternoon.
A few of the storms could be severe.
Scattered storms may linger along the cold front early this
evening, with dry weather and clearing skies then late evening
and overnight.
MARINE...
South to southwest winds will likely gusts to 25 knots late
morning and afternoon today, so went with a Small Craft Advisory.
Held onto the advisory into late evening north of Port Washington
where waves of 3 to 5 feet will linger. Ended the advisory early
in the evening south of there, as waves will be less of a concern.
Winds/waves will then likely be below Small Craft Advisory levels
through much of the upcoming week.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Excessive Heat Warning until 4 PM CDT this afternoon for WIZ065-
066-070>072.
LM...Small Craft Advisory until 7 PM CDT this evening for LMZ644>646.
Small Craft Advisory until 10 PM CDT this evening for LMZ643.
&&
Today/Tonight and Aviation/Marine...Davis
Monday THROUGH Saturday...DDVHazardous weather outlook, Jul 1, 12:17 PM CDT, 53 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 1217 PM CDT Sun Jul 1 2018 WIZ046-047-051-052-056>060-062>072-021730- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1217 PM CDT Sun Jul 1 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...This Afternoon and Tonight An Excessive Heat Warning remains in effect for Milwaukee, Waukesha, Walworth, Racine and Kenosha counties. The heat index will range from 97 to 102. Cooler weather arrives in the wake of a cold front this evening. Thunderstorms are likely this afternoon into early this evening. A Tornado Watch is in effect for all of southern Wisconsin until 7 pm. Severe thunderstorms including damaging winds, large hail and tornadoes are all possible. There is a moderate swim risk today for beaches in Sheboygan and Ozaukee County. Breaking waves and currents are expected. Stay away from dangerous areas like piers, breakwalls, and river outlets. .DAYS TWO THROUGH SEVEN...Monday through Saturday There are chances for thunderstorms at times Wednesday into early Friday. Heat index values could approach 100 degrees on Independence Day and again on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon. LMZ643>646-021730- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1217 PM CDT Sun Jul 1 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...This Afternoon and Tonight A Small Craft Advisory is in effect from later this morning into this evening due to gusty southerly winds. The highest waves will be toward Sheboygan and out toward open water. A Tornado Watch is in effect until 7 pm. Severe thunderstorms including damaging winds, large hail and waterspouts are all possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday There are chances for thunderstorms at times Wednesday through early Friday. Collar www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:22 PM CDT | Special Weather Statement | MKX | Dodge, Fond du Lac, Green Lake | 38 min |
| Jun 30, 7:38 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Iowa, Lafayette | 52 min |
| Jun 30, 8:19 PM CDT | Areal Flood Advisory | MKX | Green, Lafayette | 3 hr |
| Jun 30, 8:31 PM CDT | Special Weather Statement | MKX | Jefferson, Rock | 44 min |
| Jun 30, 9:22 PM CDT | Areal Flood Advisory | MKX | Dane | 34 min |
| Jun 30, 10:09 PM CDT | Special Weather Statement | MKX | Dane, Green | 21 min |
| Jun 30, 11:19 PM CDT | Special Weather Statement | MKX | Green | 26 min |
| Jul 1, 2:14 AM CDT | Small Craft Advisory | MKX | 20 hr | |
| Jul 1, 1:37 PM CDT | Special Weather Statement | MKX | Green Lake | 23 min |
| Jul 1, 1:51 PM CDT | Special Weather Statement | MKX | Walworth | 39 min |
| Jul 1, 1:55 PM CDT | Special Weather Statement | MKX | Waukesha | 35 min |
| Jul 1, 2:04 PM CDT | Special Weather Statement | MKX | Rock | 41 min |
| Jul 1, 2:17 PM CDT | Special Weather Statement | MKX | Jefferson | 28 min |
| Jul 1, 2:20 PM CDT | Special Weather Statement | MKX | Waukesha | 25 min |
| Jul 1, 2:33 PM CDT | Special Weather Statement | MKX | Waukesha | 42 min |
| Jul 1, 2:36 PM CDT | Special Weather Statement | MKX | Fond du Lac | 39 min |
| Jul 1, 2:39 PM CDT | Special Weather Statement | MKX | Jefferson | 51 min |
| Jul 1, 2:43 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee, Washington, Waukesha | 47 min |
| Jul 1, 2:47 PM CDT | Special Marine Warning | MKX | 58 min | |
| Jul 1, 2:51 PM CDT | Special Weather Statement | MKX | Washington | 24 min |
| Jul 1, 2:56 PM CDT | Special Weather Statement | MKX | Jefferson | 49 min |
| Jul 1, 3:11 PM CDT | Special Weather Statement | MKX | Sheboygan | 34 min |
| Jul 1, 3:18 PM CDT | Special Weather Statement | MKX | Dodge | 27 min |
| Jul 1, 3:23 PM CDT | Special Marine Warning | MKX | 37 min | |
| Jul 1, 3:23 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 19 min |
| Jul 1, 3:26 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Washington | 36 min |
| Jul 1, 3:30 PM CDT | Special Weather Statement | MKX | Milwaukee | 30 min |
| Jul 1, 3:32 PM CDT | Special Weather Statement | MKX | Milwaukee | 28 min |
| Jul 1, 3:36 PM CDT | Special Weather Statement | MKX | Waukesha | 39 min |
| Jul 1, 3:41 PM CDT | Special Marine Warning | MKX | 64 min | |
| Jul 1, 3:41 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee | 19 min |
| Jul 1, 3:44 PM CDT | Special Weather Statement | MKX | Walworth | 31 min |
| Jul 1, 3:51 PM CDT | Special Weather Statement | MKX | Sheboygan | 39 min |
| Jul 1, 4:12 PM CDT | Special Marine Warning | MKX | 33 min | |
| Jul 1, 4:13 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 17 min |
| Jul 1, 4:22 PM CDT | Special Weather Statement | MKX | Sheboygan | 23 min |
| Jul 1, 4:41 PM CDT | Special Weather Statement | MKX | Milwaukee | 34 min |
| Jul 1, 4:47 PM CDT | Special Marine Warning | MKX | 58 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.